Alert archive / Mississippi / River Flood Warnings in 2011
River Flood Warning 62, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 30, 2011, 9:05 PM CDT for Attala County, Holmes County, Mississippi. It took effect at May 1, 2011, 1:00 AM CDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 9:05 PM CDT (02:05 UTC)
- In effect from
- May 1, 2011, 1:00 AM CDT
- Expired
- May 2, 2011, 8:33 PM CDT
- In force
- 44 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 15.44 ft at May 1, 2011, 7:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
367
WGUS44 KJAN 010205
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
905 PM CDT SAT APR 30 2011
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-020805-
/O.NEW.KJAN.FL.W.0062.110501T0600Z-110503T0900Z/
/WSTM6.1.ER.110501T0600Z.110501T1800Z.110502T1800Z.NO/
905 PM CDT SAT APR 30 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO LATE MONDAY NIGHT.
* AT 8:45 PM SATURDAY THE STAGE WAS 14.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
TONIGHT AND WILL CONTINUE TO RISE TO NEAR 15.2 FEET BY TOMORROW
EVENING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 14.9 SAT 09 PM 15.1 15.1 14.2 15.2 SUN 07 PM
$$4 follow-up statements
372
WGUS84 KJAN 011158
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
658 AM CDT SUN MAY 1 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI..
BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-021758-
/O.EXT.KJAN.FL.W.0062.000000T0000Z-110504T1700Z/
/WSTM6.1.ER.110501T0530Z.110502T1200Z.110504T0200Z.NO/
658 AM CDT SUN MAY 1 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL WEDNESDAY AFTERNOON.
* AT 5:45 AM SUNDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY
BEFORE MIDNIGHT.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 15.2 SUN 06 AM 16.0 15.5 14.5 16.0 MON 07 AM
$$
MSC089-163-021757-
/O.EXT.KJAN.FL.W.0050.000000T0000Z-110504T1500Z/
/BTAM6.2.ER.110423T2007Z.110427T1500Z.110504T0000Z.NO/
658 AM CDT SUN MAY 1 2011
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL WEDNESDAY MORNING.
* AT 6:00 AM SUNDAY THE STAGE WAS 23.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TUESDAY EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
LOWER BIG BLACK RIVER
BENTONIA 22 23.1 SUN 06 AM 22.9 22.3 21.6 SLO FALL
$$
MSC049-149-021757-
/O.CON.KJAN.FL.W.0053.000000T0000Z-000000T0000Z/
/BOVM6.1.ER.110427T1538Z.110501T0000Z.000000T0000Z.NO/
658 AM CDT SUN MAY 1 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FURTHER NOTICE.
* AT 6:00 AM SUNDAY THE STAGE WAS 29.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE FALLING
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER
FLOODS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
LOWER BIG BLACK RIVER
BOVINA 28 29.5 SUN 06 AM 29.5 29.4 29.2 CRESTING
$$170
WGUS84 KJAN 020140
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
840 PM CDT SUN MAY 1 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-030740-
/O.EXT.KJAN.FL.W.0062.000000T0000Z-110503T1200Z/
/WSTM6.1.ER.110501T0530Z.110502T0045Z.110502T2100Z.NO/
840 PM CDT SUN MAY 1 2011
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER AT WEST
* UNTIL MONDAY AFTERNOON.
* AT 7:45 PM SUNDAY THE STAGE WAS 15.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY
TOMORROW AFTERNOON.
* IMPACT AT 15 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 15.4 SUN 08 PM 15.3 14.3 13.1 CRESTING
$$
MSC089-163-030740-
/O.CON.KJAN.FL.W.0050.000000T0000Z-110504T1500Z/
/BTAM6.2.ER.110423T2007Z.110427T1500Z.110504T0000Z.NO/
840 PM CDT SUN MAY 1 2011
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL TUESDAY EVENING.
* AT 8:00 PM SUNDAY THE STAGE WAS 23 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY
TUESDAY EVENING.
* IMPACT AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
LOWER BIG BLACK RIVER
BENTONIA 22 23.0 SUN 08 PM 22.8 22.3 21.7 FALLINGM M
$$
MSC049-149-030740-
/O.EXT.KJAN.FL.W.0053.000000T0000Z-110507T0300Z/
/BOVM6.1.ER.110427T1538Z.110501T0000Z.110506T1200Z.NO/
840 PM CDT SUN MAY 1 2011
THE FLOOD WARNING CONTINUES FOR THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FRIDAY MORNING.
* AT 8:00 PM SUNDAY THE STAGE WAS 29.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL BELOW FLOOD STAGE BY
FRIDAY MORNING.
* IMPACT AT 28 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER
BEGINS TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME MON TUE WED CREST DAY TIME
LOWER BIG BLACK RIVER
BOVINA 28 29.3 SUN 08 PM 29.2 28.9 28.6 FALLING
$$640
WGUS84 KJAN 021418
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
918 AM CDT MON MAY 2 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
BIG BLACK RIVER NEAR BOVINA AFFECTING HINDS AND WARREN COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-031100-
/O.EXT.KJAN.FL.W.0062.000000T0000Z-110503T1100Z/
/WSTM6.1.ER.110501T0530Z.110502T0045Z.110502T2000Z.NO/
918 AM CDT MON MAY 2 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL TUESDAY MORNING.
* AT 8:45 AM MONDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 15.2 MON 09 AM 14.3 13.1 12.1 CRESTED
$$
MSC089-163-032017-
/O.EXT.KJAN.FL.W.0050.000000T0000Z-110504T0900Z/
/BTAM6.2.ER.110423T2007Z.110427T1500Z.110503T1800Z.NO/
918 AM CDT MON MAY 2 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL LATE TUESDAY NIGHT.
* AT 8:00 AM MONDAY THE STAGE WAS 22.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW AFTERNOON.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
LOWER BIG BLACK RIVER
BENTONIA 22 22.8 MON 08 AM 22.2 21.6 21.1 FALLING
$$
MSC049-149-032017-
/O.EXT.KJAN.FL.W.0053.000000T0000Z-110506T2100Z/
/BOVM6.1.ER.110427T1538Z.110501T0000Z.110506T0600Z.NO/
918 AM CDT MON MAY 2 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BOVINA
* UNTIL FRIDAY AFTERNOON.
* AT 8:00 AM MONDAY THE STAGE WAS 29.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 28.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY FRIDAY MORNING.
* IMPACT...AT 28.0 FEET...AGRICULTURAL AND LOWLAND NEAR THE RIVER
BEGINS TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
LOWER BIG BLACK RIVER
BOVINA 28 29.1 MON 08 AM 28.9 28.6 28.2 SLO FALL
$$554
WGUS84 KJAN 030133
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
833 PM CDT MON MAY 2 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-030203-
/O.CAN.KJAN.FL.W.0062.000000T0000Z-110503T1100Z/
/WSTM6.1.ER.110501T0530Z.110502T0045Z.110502T1915Z.NO/
833 PM CDT MON MAY 2 2011
THE FLOOD WARNING IS CANCELLED FOR THE BIG BLACK RIVER AT WEST.
* AT 7:45 PM MONDAY THE STAGE WAS 14.7 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 2:15 PM MONDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.1 FEET BY
WEDNESDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST DAY TIME
UPPER BIG BLACK RIVER
WEST 15 14.7 MON 08 PM 13.9 12.1 10.9 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 30, 5:07 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 30, 5:07 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 507 PM CDT SAT APR 30 2011 .DISCUSSION...TONGIHT THROUGH MONDAY NIGHT. BACKED OFF ON THE SEVERE WORDING FOR TONIGHT. THE AREA SOUNDINGS SHOWED A DECENT CAP IN PLACE. WHILE THE RADAR HAS SHOWN ECHOES FOR MUCH OF THE AFTERNOON...ONLY ONE OR TWO LOCATIONS WERE REPORTING ANY RAINFALL. ONLY A FEW THUNDERSTORMS HAVE DEVELOPED AT THIS POINT AND ALL WERE WELL TO THE WEST ALONG THE BOUNDARY...MOVING NORTHEAST. LEFT THE STRONG WORDING FOR A SMALL AREA IN THE NORTHWEST. THE MODELS SUGGEST THE BOUNDARY WILL REMAIN WELL TO THE WEST...BUT COULD SHIFT TO THE EAST SLIGHTLY OVERNIGHT. IN ADDITION...SEVERAL DISTURBANCES WILL LIKELY MOVE ALONG THE BOUNDARY PASSING OVER THE DELTA TONIGHT AND EARLY SUNDAY. THE LOW LEVEL MOISTURE HAS NOT QUITE RETURNED TO THE ARKLAMISS AT THIS POINT...ALTHOUGH IT WAS QUICKLY INCREASING. THE BETTER INSTABILITY WAS ALOFT AND WOULD SUPPORT MORE ELEVATED STORMS AT THIS POINT. ANY STORMS THAT MAY DEVELOP TO WEST AND MOVE IN THE AREA COULD APPROACH SEVERE LIMITS...BUT NOT ANTICIPATING MUCH FOR TONIGHT. THE MODEL SOUNDINGS SUGGEST A DECENT CAP WILL BE IN PLACE AGAIN TOMORROW THROUGH MUCH OF THE AFTERNOON. HOWEVER THE BOUNDARY MAY MOVE A LITTLE CLOSER...ALLOWING DISTURBANCES TO PASS ACROSS THE NORTHWEST PORTIONS OF THE CWA. MOISTURE WILL INCREASE THROUGH THE NIGHT...WITH DEWPOINTS LIKELY IN THE MID AND UPPER 60S BY SUNDAY AFTERNOON. LOW LEVEL INSTABILITY WILL ALSO INCREASE ACROSS THE NORTHWEST...WITH SOUTHERLY WINDS BRINGING IN PLENTY OF WARM AIR. IF ANY STORMS DEVELOP LOOKING FOR STRONG TO SEVERE STORMS TO REMAIN OVER THE NORTHWEST/WEST PORTIONS OF THE CWA...GENERALLY NEAR THE BOUNDARY AND UNDER ANY DISTURBANCES THAT MOVE THROUGH SUNDAY EVENING/NIGHT. UPPER LEVEL LAPSE RATES WERE GOOD GOING INTO SUNDAY NIGHT...SO ANTICIPATING MORE ELEVATED ACTIVITY IF ANYTHING. LOW LEVEL WINDS WERE NOT GREAT...BUT THERE WAS ENOUGH TO GET ABOUT 40KTS OF LOW LEVEL SHEAR. THE BOUNDARY MOVES EAST MONDAY...WITH THE NAM SHOWING IT DRAPED ACROSS THE WESTERN MOST PORTIONS OF THE CWA LATE MONDAY NIGHT. WARM...MOIST AND UNSTABLE AIR WAS SPREADING ACROSS THE ENTIRE CWA AHEAD OF THE BOUNDARY MONDAY AND MONDAY NIGHT. THE BUFR SOUNDINGS DO NOT SUPPORT THE SLOW MOVEMENT OF THE BOUNDARY AT THIS POINT. MODEL OUTPUT SUGGESTS SEVERAL MORE LOWS WILL TRACK UP THE BOUNDARY MONDAY NIGHT AS IT PASSES TUESDAY INTO TUESDAY AFTERNOON. HOWEVER...GFS BUFR SOUNDINGS SHOW A WIND SHIFT BY 00Z MONDAY. AT THIS POINT WILL GO WITH THE BOUNDARY MOVING THROUGH TUESDAY. HAVE SOME CONCERNS ABOUT THE HEAVY RAIN POTENTIAL WITH THE SLOWER MOVING BOUNDARY. COULD SEE 3 DAYS OF MODERATE RAIN ACROSS THE NORTHWESTERN PORTIONS OF THE AREA. PW VALUES MAY APPROACH 1.5 INCHES...SO HEAVY RAIN IS LIKELY ALONG THE BOUNDARY. NO WATCHES AT THIS POINT THOUGH. STUCK WITH GUIDANCE FOR POPS AND TEMPS THROUGH THE FORECAST PERIOD. && .AVIATION...HERE ARE SOME HIGHER BASED CLOUDS MOVING ACROSS THE CWA THIS AFTERNOON BUT MOST OF THIS SHOULD REMAIN ABOVE 3KFT. THE FURTHER W/NW YOU ARE...A TREND TOWARD MVFR CEILINGS DEVELOP AND MAY ACTUALLY OCCUR SOONER THAN PREVIOUSLY EXPECTED. EITHER WAY...WILL TREND TAFS TO MVFR CEILINGS FOR LATER IN THE PERIOD. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 86 68 82 / 12 24 19 53 MERIDIAN 57 87 67 85 / 9 19 13 38 VICKSBURG 64 86 67 78 / 21 30 28 68 HATTIESBURG 60 89 66 87 / 9 12 7 31 NATCHEZ 65 85 68 82 / 14 21 19 50 GREENVILLE 66 84 66 69 / 62 62 50 86 GREENWOOD 63 84 67 74 / 47 47 37 76 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && /
Hazardous weather outlook, Apr 30, 2:46 PM CDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT SAT APR 30 2011 ARZ074-075-LAZ007-MSZ018-019-034-011945- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 246 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG STORMS MAY BE POSSIBLE LATER TONIGHT AND AGAIN SUNDAY IF STORMS CAN ACTUALLY DEVELOP OR MOVE INTO THE NORTHWEST PORTION OF THE FORECAST AREA. IF ANY OCCUR...THEN SMALL HAIL AND GUSTY WINDS WOULD BE POSSIBLE. HEAVY RAIN LOOKS TO REMAIN JUST OUT OF OUR AREA...BUT IF ACTIVITY CAN DEVELOP FURTHER EAST...THE HEAVY RAIN RISK WOULD INCREASE AS ALL ACTIVITY WILL MOVE SLOWLY. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ008-009-015-016-023>026-MSZ025>033-035>066-072>074-011945- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 246 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. CME
In the hours before
Local storm report, Apr 30, 5:44 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TORNADO 2 SW CARY 32.78N 90.95W
04/27/2011 F0 SHARKEY MS NWS STORM SURVEY
A COUPLE TREES WERE DOWN ALONG WITH MANY LARGE LIMBS.
SOME SHINGLES WERE OFF HOUSES AND A LARGE SECTION OF TIN
WAS PEALED OFF A TRACTOR SHED. MAX WINDS 75 MPH...2 MI
LONG...100 YDS WIDE.
&&
CMELocal storm report, Apr 30, 5:49 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TORNADO 3 W SUNFLOWER 33.55N 90.59W
04/27/2011 F2 SUNFLOWER MS EMERGENCY MNGR
*** 3 INJ *** NUMEROUS TREES WERE BLOWN DOWN ALONG WITH
POWER LINES AND 15 POWER POLES. ONE HOME HAD A LARGE
PORTION OF THE ROOF OFF AND SEVERAL MOBILE HOMES WERE
DAMAGED. ONE MOBILE HOME WAS DESTROYED WITH THE FRAME
WRAPPED AROUND A TREE. SEVERAL OTHER MOBILE HOMES
SUFFERED ROOF DAMAGE. PATH LENGHT WAS 11 MI AND ENDED AT
1256 AM...WIDTH WAS 1/4 MI WITH MAX WINDS 125 MPH.
&&
CMELocal storm report, Apr 30, 5:59 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 AM TORNADO 2 N YAZOO CITY 32.89N 90.41W
04/27/2011 F1 YAZOO MS NWS STORM SURVEY
THIS TORNADO CAUSED A PATH OF EXTENSIVE DOWNED TREES
ALONG A PATH FROM US HWY 49W N OF YAZOO CITY ALONG THE
WEST SIDE OF HWY 49E TO JUST NW OF THE EDEN COMMUNITY.
ONE HOME ON MONEY SUNK RD HAD ROOF DMG AND A PORCH WAS
DAMAGED TO ANOTHER HOME. IT CROSSED INTO HOLMES CO AT HWY
49E AND CONTINUED TO SNAP AND UPROOT TREES AND DISSIPATED
IN THE WILDLIFE REFUGE. PATH LENGTH 10 MI...MAX WINDS 100
MPH...WIDTH 250 YDS...ENDED AT 125 AM.
&&
CMELocal storm report, Apr 30, 6:17 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT SAT APR 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TORNADO SIDON 33.41N 90.21W
04/27/2011 F1 LEFLORE MS NWS STORM SURVEY
A 3 MILE PATH WAS FOUND FROM SIDON TO 3 NE OF SIDON. A
COUPLE DOZEN TREES WERE SNAPPED AND UPROOTED. TWO WERE
DOWN ON HOUSES...ONE ON A MOBILE HOME AND ANOTHER ON A
CAR. MAX WINDS WERE 90 MPH...100 YDS WIDE.
&&
CMENearby
River Flood Warnings in Mississippi, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.